Arkansas, 2011Winter Storm in Arkansas, February 4 to 5, 2011
February 4 to 5, 2011 · NWS TSA · 3 events in 3 counties and zones
A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours. Some of this snow was moderate to heavy and resulted in bands of locally heavy accumulations of up to five inches across northwestern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 4, 9:03 AM CST, 57 minutes earlier.
Area forecast discussion, Feb 4, 9:03 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
903 AM CST FRI FEB 4 2011
...UPDATE...
WILL EXPAND THE WINTER WEATHER ADVISORY TO INCLUDE MOST OF THE
AREA SOUTH OF I-44...EXPIRATION TIME WILL REMAIN AT 03Z ALTHOUGH
THE EVENT WILL LIKELY END PRIOR TO THAT TIME IN SOUTHERN AREAS.
.DISCUSSION...
12Z NAM AND LOCAL WRF MODELS SUPPORT EXPANDING AREA OF LIGHT SNOW
INTO NORTHEAST OKLAHOMA LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON AS UPPER SYSTEM OVER TEXAS LIFTS NORTHEAST. SFC OBS
REPORTING LIGHT SNOW AS FAR NORTH AS OKMULGEE-MUSKOGEE-TAHLEQUAH...
NO AMOUNTS REPORTED TO US AS OF 9 AM. NAM ALSO INDICATES A
DEFORMATION ZONE MAY SET UP ACROSS NE OKLAHOMA LATE THIS AFTERNOON
AND KEEP AT LEAST SOME THREAT OF LIGHT SNOW GOING INTO EARLY
EVENING...THUS THE 03Z EXPIRATION TIME LOOKS GOOD RIGHT NOW.
UPDATED WSW AND FORECAST PRODUCTS WILL BE OUT BY AROUND 0930.
&&
.PREV DISCUSSION... /ISSUED 543 AM CST FRI FEB 4 2011/
DISCUSSION...
THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AN UPPER LOW WILL SPREAD LIGHT SNOW ACROSS THE REGION TODAY. THIS
SNOW WILL DROP CONDITIONS TO MVFR...POSSIBLY EVEN IFR IN THE
HEAVIER SNOW. THE SNOW WILL TAPER OFF FROM SW TO NE LATE THIS
AFTERNOON AND THIS EVENING.
LACY
PREV DISCUSSION... /ISSUED 500 AM CST FRI FEB 4 2011/
DISCUSSION...
TEXAS UPPER LOW MOVES DIRECTLY OVER OUR FORECAST
AREA TODAY. MARGINAL MOISTURE/LIFT FOR SOUTHEAST
PORTIONS OK AND WEST CENTRAL AND NORTHWEST AR TO
BRING AN INCH OF TWO OF SNOW...MAYBE LOCAL THREE
ON THE MOUNTAIN TOPS. ADVISORY POSTED THAT AREA.
MOST SNOW FINISHED BY DARK...HOWEVER CARRIED THE
ADVISORY UNTIL 9PM IN CASE SNOW LINGERS INTO THE
EVENING HOURS.
SINCE WE HAVE DRAINED WEST CANADA OF ARCTIC AIR
NORTHWEST FLOW WILL ACTUALLY BRING WARMER TEMPS
OUR WAY SATURDAY...30S. NEXT WAVE IN NORTHWEST
FLOW BRINGS FORECAST DIFFICULTIES SATURDAY NIGHT
AND SUNDAY. CHANCE POP & VARIABLE PRECIPITATION
TYPES. GFS/ECMWF BLEND OF TEMP PROFILES USED FOR
PRECIP TYPE WITH USUAL DISCLAIMER...SUBJECT TO
FUTURE REVISION. ANOTHER WAVE BRINGS A POTENTIAL
FOR MORE SNOW TUESDAY/WEDNESDAY. FRESH INJECTION
OF ARCTIC AIR WILL FOLLOW.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 24 13 35 28 / 30 0 10 30
FSM 27 15 39 28 / 80 20 0 20
MLC 26 14 38 28 / 80 10 0 20
BVO 25 11 35 27 / 20 0 10 30
FYV 26 11 36 26 / 80 30 0 20
BYV 28 14 38 27 / 70 30 0 20
MKO 24 13 35 27 / 80 10 0 20
MIO 26 12 35 27 / 30 10 10 20
F10 25 14 37 28 / 70 10 0 30
HHW 27 15 41 29 / 80 10 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...WINTER WEATHER ADVISORY UNTIL 9 PM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Feb 4, 5:02 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CST FRI FEB 4 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CST FRI FEB 4 2011
...LIGHT SNOW ACCUMULATION EXPECTED TODAY OVER MUCH OF THE REGION...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
WIND CHILL.
RISK...LIMITED.
AREA...EXTREME NORTHEAST OKLAHOMA.
ONSET...LATE TONIGHT.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS
OKLAHOMA AND ARKANSAS TODAY. LIFT WITH THIS SYSTEM COMBINED WITH
LIMITED MOISTURE WILL PRODUCE LIGHT SNOW ACCUMULATION OVER MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONE TO TWO INCHES OF
ACCUMULATION IS EXPECTED BY EARLY THIS EVENING. THIS WILL CONTINUE
TO MAKE TRAVEL MORE DIFFICULT THAT USUAL ACROSS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...DANGEROUS WIND CHILL POTENTIAL.
TUESDAY AND WEDNESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND
CHILL POTENTIAL.
THURSDAY...DANGEROUS WIND CHILL POTENTIAL.
EXTENDED DISCUSSION...
A LIGHT WINTRY MIX MAY DEVELOP OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE SATURDAY NIGHT INTO SUNDAY AS ANOTHER SYSTEM
SWEEPS ACROSS THE REGION. SOME SNOW ACCUMULATION AND VERY LIGHT
ICE ACCUMULATION IS POSSIBLE...AND THIS WILL CAUSE MORE TRAVEL
HEADACHES.
WIND CHILL VALUES NEAR ZERO ARE EXPECTED ACROSS EXTREME NORTHEAST
OKLAHOMA SATURDAY MORNING. A COLD FRONT WILL ACCOMPANY THE LATE
WEEKEND SYSTEM...AND WIND CHILLS ARE FORECAST TO DROP INTO THE 10
BELOW TO 15 BELOW RANGE BY MONDAY MORNING.
YET ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION TUESDAY
INTO WEDNESDAY. THIS SYSTEM WILL BRING ANOTHER CHANCE OF LIGHT
SNOW ACCUMULATION...ALONG WITH COLD WIND CHILL VALUES AS LOW AS 20
BELOW AS AN ARCTIC FRONT SWEEPS THROUGH THE REGION WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Feb 4, 9:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
930 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW MCALESTER 34.93N 95.77W
02/04/2011 E3.0 INCH PITTSBURG OK FIRE DEPT/RESCUE
&&
JDSLocal storm report, Feb 4, 9:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM SNOW WILBURTON 34.92N 95.31W
02/04/2011 E3.0 INCH LATIMER OK EMERGENCY MNGR
2-3 INCHES AROUND WILBURTON.
&&
JDSLocal storm report, Feb 4, 9:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM SNOW STIGLER 35.25N 95.12W
02/04/2011 E2.0 INCH HASKELL OK LAW ENFORCEMENT
&&
JDSLocal storm report, Feb 4, 9:38 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW POTEAU 35.05N 94.62W
02/04/2011 E1.0 INCH LE FLORE OK LAW ENFORCEMENT
&&
JDSLocal storm report, Feb 4, 9:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW SALLISAW 35.46N 94.79W
02/04/2011 E2.0 INCH SEQUOYAH OK CO-OP OBSERVER
SALLISAW WATER TREATMENT PLANT
0950 AM SNOW OKEMAH 35.43N 96.30W
02/04/2011 E2.0 INCH OKFUSKEE OK LAW ENFORCEMENT
1-2 INCHES STILL SNOWING MODESTLY
&&
JDSLocal storm report, Feb 4, 9:59 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM SNOW EUFAULA 35.29N 95.58W
02/04/2011 E0.5 INCH MCINTOSH OK LAW ENFORCEMENT
&&
JDSWinter Storm, Washington
- When
- February 4, 10:00 AM CST to February 5, 1:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
Four inches of snow fell across the county.
Winter Storm, Madison
- When
- February 4, 10:00 AM CST to February 5, 1:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.011, -93.725 (the zone’s center; the record gives no point)
Four inches of snow fell across the county.
Winter Storm, Benton
- When
- February 4, 11:00 AM CST to February 5, 1:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Arkansas, February 4, 2011$100,000 · 1 event
- Winter Storm and Heavy Snow in Arkansas, February 4 to 5, 201145 events
- Winter Storm in Oklahoma, February 4 to 5, 201118 events
- Heavy Snow and Winter Weather in Missouri, February 4 to 5, 20111 injured · 9 events
- Winter Weather in Oklahoma, February 4, 201116 events
- Winter Storm in Colorado, February 4 to 6, 201110 events
- Frost and Freeze in Texas, February 4 to 5, 201110 events
- Winter Storm and Winter Weather in Colorado, February 4 to 7, 20118 events
- Winter Storm and Heavy Snow in Wyoming, February 4 to 8, 20117 events
- Winter Storm in Montana, February 4 to 6, 20117 events
- Drought in Alabama, February 4 to 8, 20115 events
- Winter Weather in Montana, February 4, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286857, 286858, 286859.